Arkansas, 2016

Damaging Winds in Arkansas, July 30, 2016

July 30, 2016 · NWS TSA · 2 events in 1 county or zone

Widespread thunderstorms occurred across northwestern Arkansas during the afternoon of the 30th, with a stationary frontal boundary draped across the area. The strongest storms produced damaging wind gusts.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Widespread thunderstorms occurred across northwestern Arkansas during the afternoon of the 30th, with a stationary frontal boundary draped across the area. The strongest storms produced damaging wind gusts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 30, 8:58 AM CST, 3 hours 48 minutes earlier.

Area forecast discussion, Jul 30, 8:58 AM CST, 3 hours 48 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
958 AM CDT SAT JUL 30 2016

.DISCUSSION...
Thunderstorm complex has moved into portions of the forecast area
this morning, mainly west of highway 75 across northeast Oklahoma.
These thunderstorms will continue to work to the east during the
remainder of the morning hours and into the early afternoon. Will
raise pops across northeast Oklahoma. Additional thunderstorms will also
be possible further south this afternoon in the vicinity of any outflow
boundaries and near a fading stationary boundary. Will leave temperatures
as is for now.

&&

.TSA Watches/Warnings/Advisories...
OK...None.
AR...None.
&&

SHORT TERM...10
Hazardous weather outlook, Jul 30, 11:35 AM CST, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1235 PM CDT SAT JUL 30 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-311030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1235 PM CDT SAT JUL 30 2016

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...ONGOING.

DANGEROUS HEAT.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
A THUNDERSTORM COMPLEX WILL MOVE OUT OF FAR EASTERN OKLAHOMA AND
ACROSS WESTERN ARKANSAS EARLY THIS AFTERNOON. ADDITIONAL THUNDERSTORMS
WILL BE POSSIBLE ALONG OUTFLOW BOUNDARIES AND NEAR A WEAK FRONTAL
BOUNDARY ACROSS SOUTHEAST OKLAHOMA THIS AFTERNOON AND EVENING. ANY
OF THESE THUNDERSTORMS COULD BE STRONG TO SEVERE WITH STRONG GUSTY WINDS
THE MAIN CONCERN. VERY HEAVY RAIN WILL ALSO BE POSSIBLE IN A SHORT PERIOD
OF TIME WHICH COULD LEAD TO FLOODING OF LOW LYING AREAS.

THE THUNDERSTORM CHANCES CONTINUE OVERNIGHT ESPECIALLY ACROSS NORTHEAST
OKLAHOMA AND FAR NORTHWEST ARKANSAS.

HEAT INDEX VALUES BETWEEN 100 AND 104 WILL BE POSSIBLE THIS AFTERNOON ACROSS
SOUTHEAST OKLAHOMA.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
MONDAY THROUGH FRIDAY...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL CONTINUE ON SUNDAY PRIMARILY
OVER FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.  THE
PRIMARY HAZARD FOR THE UPCOMING WEEK WILL BE THE INCREASING
HEAT STRESS CONDITIONS...AS THE WEATHER PATTERN TURNS HOT
AND MOSTLY DRY.

WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jul 30, 9:17 AM CST, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1017 AM CDT SAT JUL 30 2016

OKZ060-061-064-067-301600-
ROGERS OK-CREEK OK-TULSA OK-WAGONER OK-
1017 AM CDT SAT JUL 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGERS...
NORTHWESTERN WAGONER...EAST CENTRAL CREEK AND SOUTHEASTERN TULSA
COUNTIES UNTIL 1100 AM CDT...

AT 1017 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER SOUTHWESTERN
TULSA...MOVING EAST AT 30 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
TULSA...                          BROKEN ARROW...
SAND SPRINGS...                   BIXBY...
SAPULPA...                        JENKS...
GLENPOOL...                       COWETA...
CATOOSA...                        INOLA...
ONETA...                          GRAY...

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 210 AND 241.

LAT...LON 3616 9612 3616 9600 3623 9600 3622 9552
      3595 9551 3598 9614
TIME...MOT...LOC 1517Z 275DEG 27KT 3610 9595
Special weather statement, Jul 30, 9:56 AM CST, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1056 AM CDT SAT JUL 30 2016

OKZ054-055-060>062-067-301630-
ROGERS OK-TULSA OK-WAGONER OK-MAYES OK-WASHINGTON OK-OSAGE OK-
1056 AM CDT SAT JUL 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MAYES...ROGERS...
EAST CENTRAL OSAGE...SOUTHERN WASHINGTON...NORTHWESTERN WAGONER AND
EASTERN TULSA COUNTIES UNTIL 1130 AM CDT...

AT 1055 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES EAST OF AVANT TO 5 MILES NORTHEAST OF OWASSO
TO 6 MILES SOUTHWEST OF INOLA TO 2 MILES WEST OF COWETA. MOVEMENT WAS
EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
TULSA...                          BROKEN ARROW...
CLAREMORE...                      OWASSO...
BIXBY...                          COWETA...
SKIATOOK...                       CATOOSA...
COLLINSVILLE...                   VERDIGRIS...
CHOUTEAU...                       INOLA...
SPERRY...                         OOLOGAH...
RAMONA...                         FOYIL...
AVANT...                          TALALA...
VERA...                           TURLEY...

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 223 AND 259.

LAT...LON 3638 9543 3618 9530 3596 9544 3587 9568
      3599 9593 3619 9600 3651 9614 3660 9574
      3660 9568
TIME...MOT...LOC 1555Z 252DEG 27KT 3648 9603 3631 9578 3610 9562 3596
9570
Special weather statement, Jul 30, 10:57 AM CST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1157 AM CDT SAT JUL 30 2016

OKZ057-061>063-068-069-301745-
ADAIR OK-ROGERS OK-CRAIG OK-CHEROKEE OK-DELAWARE OK-MAYES OK-
1157 AM CDT SAT JUL 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR MAYES...NORTHEASTERN ROGERS...
DELAWARE...NORTHERN CHEROKEE...NORTHWESTERN ADAIR AND SOUTHEASTERN
CRAIG COUNTIES UNTIL 1245 PM CDT...

AT 1157 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES SOUTHEAST OF CHELSEA TO 6 MILES SOUTHWEST OF
LEACH TO 3 MILES EAST OF HULBERT. MOVEMENT WAS EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
TAHLEQUAH...                      JAY...
PRYOR...                          PRYOR CREEK...
GROVE...                          CHOUTEAU...
CHELSEA...                        LOCUST GROVE...
SALINA...                         WEST SILOAM SPRINGS...
LANGLEY...                        COLCORD...
KANSAS...                         ADAIR...
HULBERT...                        BERNICE...
KETCHUM...                        SPAVINAW...
WATTS...                          DISNEY...

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 260 AND 283.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3612 9456 3599 9459 3591 9514 3602 9523
      3604 9523 3604 9521 3607 9521 3607 9527
      3615 9533 3656 9551 3667 9489 3667 9483
TIME...MOT...LOC 1657Z 265DEG 28KT 3651 9539 3611 9498 3595 9509
Special weather statement, Jul 30, 11:42 AM CST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1242 PM CDT SAT JUL 30 2016

ARZ001-010-OKZ063-068-069-301845-
WASHINGTON AR-BENTON AR-ADAIR OK-CHEROKEE OK-DELAWARE OK-
1242 PM CDT SAT JUL 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR BENTON...WASHINGTON...DELAWARE...
NORTHEASTERN CHEROKEE AND ADAIR COUNTIES UNTIL 145 PM CDT...

AT 1242 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES EAST OF DISNEY TO NEAR WESTVILLE TO 5 MILES
NORTHEAST OF BUNCH. MOVEMENT WAS EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
FAYETTEVILLE...                   SPRINGDALE...
ROGERS...                         BENTONVILLE...
SILOAM SPRINGS...                 STILWELL...
JAY...                            BELLA VISTA...
LOWELL...                         GROVE...
FARMINGTON...                     PRAIRIE GROVE...
GENTRY...                         ELKINS...
TONTITOWN...                      BETHEL HEIGHTS...
GRAVETTE...                       WEST FORK...
LINCOLN...                        CAVE SPRINGS...

THIS INCLUDES INTERSTATE 49 BETWEEN MILE MARKERS 41 AND 84...AND
BETWEEN MILE MARKERS 86 AND 93.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3650 9462 3650 9422 3606 9394 3578 9398
      3575 9429 3576 9448 3573 9449 3571 9475
      3595 9485 3644 9501 3655 9500 3661 9462
TIME...MOT...LOC 1742Z 264DEG 25KT 3649 9492 3597 9455 3575 9472
Special weather statement, Jul 30, 12:44 PM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
144 PM CDT SAT JUL 30 2016

ARZ001-002-010-011-301945-
WASHINGTON AR-BENTON AR-MADISON AR-CARROLL AR-
144 PM CDT SAT JUL 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR MADISON...CARROLL...BENTON AND
WASHINGTON COUNTIES UNTIL 245 PM CDT...

AT 144 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES NORTHWEST OF HIWASSE TO ELKINS TO 5 MILES EAST
OF FERN. MOVEMENT WAS EAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
FAYETTEVILLE...                   SPRINGDALE...
ROGERS...                         BENTONVILLE...
BERRYVILLE...                     HUNTSVILLE...
EUREKA SPRINGS...                 BELLA VISTA...
LOWELL...                         FARMINGTON...
PEA RIDGE...                      PRAIRIE GROVE...
GREEN FOREST...                   ELKINS...
TONTITOWN...                      BETHEL HEIGHTS...
GRAVETTE...                       WEST FORK...
LINCOLN...                        CAVE SPRINGS...

THIS INCLUDES INTERSTATE 49 BETWEEN MILE MARKERS 45 AND 84...AND
BETWEEN MILE MARKERS 86 AND 93.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3612 9348 3608 9348 3608 9345 3597 9345
      3595 9349 3593 9349 3592 9351 3588 9351
      3588 9352 3578 9352 3581 9426 3596 9442
      3650 9446 3650 9345 3618 9330 3612 9330
TIME...MOT...LOC 1844Z 279DEG 32KT 3649 9437 3600 9399 3565 9392

The radar

The Western Arkansas radar (KSRX), 88 km away, was scanning. The volume nearest the first event began at 18:44 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Washington

When
July 30, 12:46 PM CST
Where
Washington County, Fayetteville
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
36.070, -94.170

Strong thunderstorm wind blew down large tree limbs.

Thunderstorm Wind, Washington

When
July 30, 1:05 PM CST
Where
Washington County, 3.54 mi N of (Asg)springdale
Measured
61 kt (70 mph) estimated gust
Reported by
Broadcast Media
Coordinates
36.231, -94.115

Strong thunderstorm wind blew down a large tree off of Lowell Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2016Every state in 2016This day in weather historyWarnings in Arkansas, July 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 650499, 650500.